MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO SAFETY VIAVALVE CATHETERS; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

SMITHS MEDICAL ASD, INC. JELCO SAFETY VIAVALVE CATHETERS; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number 326510
Medical Device Problem Codes Disconnection (1171); Connection Problem (2900)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Patient Problem/Medical Problem (2688)
Date of Event 07/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation in progress.
 
Event or Problem Description
It was reported that when the operator tried to remove the needle and catheter, it remained in the patient.The product was eventually removed.The patient experienced minor injury as a result.
 
Additional Manufacturer Narrative
One viavalve catheter was returned for evaluation.Upon visual inspection, it was noted that the cannula was not in its normal location within the introducer, and was lodged in the catheter assembly.Additionally, adhesive was found on the housing outside of the well.Adhesive in the well will result in inadequate cannula retention.Incorrect placement of the adhesive dispensing tip relative to the housing/cannula components will cause incorrect adhesive placement as seen.The detached cannula did not show any evidence of adhesive presence.The customer's complaint is confirmed.While no definitive root cause to the reported issue could be determined, this investigation revealed no intrinsic evidence to suggest a root cause related to manufacturing.

Brand Name
JELCO SAFETY VIAVALVE CATHETERS
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7887208
Report Number3012307300-2018-03726
Device Sequence Number186706
Product Code FOZ
UDI-Device Identifier15019517078411
UDI-Public15019517078411
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K160235
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date04/02/2020
Device Catalogue Number326510
Device Lot Number3576233
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2018
Supplement Date Received by Manufacturer09/26/2018
Initial Report FDA Received Date09/18/2018
Supplement Report FDA Received Date10/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;